Can I Take Celebrex & Ibuprofen Together?
Pain makes everyday tasks more difficult to accomplish. Prescription pain-relief drugs like Celebrex, and over-the-counter medications such as ibuprofen, can help people with various types of pain. However, you should exercise caution in taking any types of medications, and never mix them together without consulting a doctor.
If you are experiencing serious medical symptoms, seek emergency treatment immediately.
Celebrex is a type of NSAID (non-steroidal anti-inflammatory drug) that is prescribed to reduce the production of hormones that cause pain. Celebrex is meant to relieve the symptoms of conditions like extreme menstrual pain, arthritis, and ankylosing spondylitis.
Ibuprofen is also a type of NSAID. Brand names include Motrin IB, Midol, and Advil. Although ibuprofen is sometimes used to treat the same conditions as Celebrex, its uses are for more common ailments, such as headaches, back pain, toothaches, and minor pain associated with menstruation or injury.
According to drugs.com, you should not take Celebrex with other NSAIDs, including ibuprofen. All NSAIDs carry the risk of cardiovascular and gastrointestinal side effects, which include: heart attack, blood clots, and bleeding from your intestines or stomach. Drugs.com states that these risks increase as you age. According to celebrex.com, fewer people in clinical studies of Celebrex experienced such side effects compared to those of other NSAIDs like ibuprofen.
Before taking either Celebrex or ibuprofen, you should notify your doctor if you have any drug allergies. Also, check with your doctor before taking any over-the-counter medications, as they may react with ibuprofen and Celebrex.
Drugs.com also cautions against taking aspirin with Celebrex or ibuprofen, as it is an NSAID. However, according to celebrex.com, a low-dose aspirin can be taken with Celebrex, but not other NSAIDs like ibuprofen. The bottom line is to check with your doctor before taking anything else with Celebrex.
If you accidentally take ibuprofen and Celebrex together, you may experience an overdose. Call emergency 911 if you experience symptoms such as shallow breathing, bloody stools, nausea, abdominal pain, vomiting, excessive drowsiness, or if you cough up blood. Seek immediate medical help if a loved one faints or goes into a coma as a result of a suspected NSAID overdose.